Benjamin Marchandot1,2, Nathan Messas1, Laurence Jesel1, Annie Trinh1, Marion Kibler1, Antje Reydel1, Patrick Ohlmann1, Olivier Morel1
1Department of Cardiology, University Hospitals of Strasbourg, Nouvel Hôpital Civil, Strasbourg, France
|Except for bleeding complications, vitamin K antagonists (VKAs) are known to have few undesirable side effects. Herein is presented the case of a 45-year-old woman in whom liver damage was induced by fluindione and warfarin after mitral valve replacement. Hepatotoxicity is a rare complication of VKAs, both in the French National and Drug Safety registry and the medical literature. A diagnosis of VKA-induced drug damage was confirmed
||by the absence of other etiologies, the chronological sequence, recurrence after re-exposure to VKA, and rapid improvements after discontinuation of the drug. Despite possible cross-reactions between VKAs, the re-introduction of acenocoumarol was successfully achieved, with no recurrence of biological disturbances.
The Journal of Heart Valve Disease 2017;26:309-313
|Unexpected Problems of Antithrombotic Therapy with An Unusual Side Effect of Vitamin K Antagonists after Mitral Valve Replacement|
Click the above hyperlink to view the article, right click (Ctrl click on a Mac) to open in a new browser window or tab.
Please click the button below to purchase this article. Single article purchases are provided at $50.00 per article. Upon clicking the button below, single article user account subscription details are requested and, upon successful payment, a single article user account is created. Single articles are availble in your account for seven days after purchase.